Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 79, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 14, 2006, 12:54 AM CDT for Vermilion County, Illinois. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2006, 12:54 AM CDT (05:54 UTC)
- Expired
- Apr 14, 2006, 1:55 AM CDT
- In force
- 61 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Vermilion County, IL
The radar
The Lincoln radar (KILX), 132 km from the middle of the area, began a volume at 05:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 1:15 AM CDT | HAIL 0.75 | 1 Nw Fithian, IL | REPORTED BY IL STATE POLICE TROOPER AT MILEPOST 200 IN I-74 |
| Apr 14, 1:30 AM CDT | TSTM WND DMG | Sidell, IL | SHINGLES BLOWN OFF SEVERAL HOMES. TREES UPROOTED. PORCH DAMAGED. BOAT WAS BLOWN INTO A TREE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 11:30 PM CDT | Severe Thunderstorm Watch | SPC | 2 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2712 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 140554 SVRILX ILC183-140700- /O.NEW.KILX.SV.W.0079.060414T0554Z-060414T0700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1254 AM CDT FRI APR 14 2006 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VERMILION COUNTY IN EAST CENTRAL ILLINOIS. * UNTIL 200 AM CDT * AT 1251 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 13 MILES WEST OF ARMSTRONG...OR ABOUT NEAR RANTOUL...AND WAS MOVING SOUTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... POTOMAC... FITHIAN... OAKWOOD... FAIRMOUNT... CATLIN... TILTON... DANVILLE... WESTVILLE... OTHER LOCATIONS IN THE WARNING INCLUDE...ALVIN...GEORGETOWN... HENNING...INDIANOLA...COLLISON...BISMARCK AND JAMAICA. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4039 8795 3991 8794 3990 8754 4036 8754 $$ AUTEN
1 follow-up statement
000 WWUS53 KILX 140655 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 155 AM CDT FRI APR 14 2006 ILC183-140705- /O.CAN.KILX.SV.W.0079.000000T0000Z-060414T0700Z/ VERMILION- 155 AM CDT FRI APR 14 2006 ...THE SEVERE THUNDERSTORM WARNING FOR VERMILION COUNTY HAS BEEN CANCELLED... AT 151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 AM. REMAIN ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4039 8795 3991 8794 3990 8754 4036 8754 $$ AUTEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 9:22 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Apr 13, 9:22 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 922 PM CDT THU APR 13 2006 .UPDATE... QUICK UPDATE TO THE ZFP TO INCREASE POP TRENDS FOR THIS EVENING AS CLUSTER OF STORMS OVER IOWA HAS FORMED AS EXPECTED... AND SHOULD EVENTUALLY MERGE INTO AN MCS AS IT RACES ESE ACROSS THE NORTHERN TIER OF THE CWA OVERNIGHT. KEPT THE SMALL CHANCES GOING FARTHER SOUTH IN CASE SOME CELLS TEND TO BACKBUILD SOUTHWARD... ESPECIALLY LATER TONIGHT AS LLJ BECOMES MORE ACTIVE. THE ONLY LIMITING FACTOR APPEARS TO BE THE CONTINUED DRY LOW LEVEL AIR... THOUGH THIS MAY IMPROVE SOMEWHAT AS MOISTURE CONTINUES TO ADVECT INTO THE AREA. LOW LEVEL DRY AIR MAY ACTUALLY ENHANCE DOWNDRAFT POTENTIAL ACROSS THE NORTH EARLY ON AS STORMS MOVE INTO THE REGION. && .PREV DISCUSSION /ISSUED 242 PM CDT/ ... MAIN CONCERNS ARE SEVERE POTENTIAL OVER THE NEXT 3 DAYS. SPC HAS US IN SLIGHT RISK FOR ALL THREE. 12Z GFS SPED THINGS UP IN THE SHORT TERM VS THE 06Z RUN. NAM A LITTLE TOO FAR N THAN THE CONSENSUS OF OTHER MODELS. 06Z GFS WAS IN CLOSER AGREEMENT TO THE 12Z CANADIAN GLOBAL...AND NAVY NOGAPS. LEANED TWRD CANADIAN...WITH 06Z GFS DETAILS. SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT. THE SURFACE RIDGE TO OUR SE IS CONTINUING TO MOVE AWAY IN FAVOR OF THE NEXT SURFACE LOW NOW DEVELOPING IN THE UPPER PLAINS. MOISTURE RETURN HAS BEGUN IN THE LOWER LEVELS ACROSS MO AND IA. LLJ IN THAT AREA HAS INCREASED TO 35 KTS...AND IS EXPECTED TO REACH 45 KTS THIS EVENING. THE TRIGGER FOR CONVECTION SEEMS TO BE TIED TO AN ELEVATED THERMAL TROUGH SWEEPING ACROSS N IL. STEEP MID LEVEL LAPSE RATES AND DIRECTIONAL SHEAR WILL AID IN SUPERCELL DEVELOPMENT. SINCE WE THE STORMS OVER OUR AREA MAY BE ELEVATED DUE TO LOWER DEWPOINTS AT THE ONSET...THE SEVERE THREAT SEEMS MAINLY TIED TO LARGE HAIL TONIGHT. ONCE THE MAIN STORM COMPLEX DEVELOPS OVER N IA...IT SHOULD PROGRESS E-SE ALONG THE THICKNESS LINES...AND CLIP OUR N CWA...ESPECIALLY ALONG THE N OF THE I-74 CORRIDOR. I DID EXTEND THE CHC POPS A LITTLE FARTHER SOUTH FOR THIS EVENING...BUT THERE WILL LIKELY BE A SHARP CUTOFF TO THE RAIN/NO RAIN LINE. ON FRIDAY...THE TRAILING FRONTAL BOUNDARY BEHIND THE LOW PRESSURE SYSTEM WILL LINGER ACROSS N IL. THIS WILL SET THE STAGE FOR DESTABILIZATION AND A BETTER CHANCE OF SURFACE BASED STORMS LATE FRIDAY AFTERNOON AND EVENING. RIGHT NOW...THE H5 SHORTWAVE IS NOT LOOKING TOO IMPRESSIVE FOR THE FRI EVENING EVENT...BUT CONDITIONS ARE FAVORABLE ENOUGH FOR CONV DEVELOPMENT IN OUR NECK OF THE WOODS WITH AN OUTFLOW BOUNDARY LIKELY TO SET UP IN OUR AREA FROM TONIGHTS STORMS. SATURDAY WILL SEE THE LONG WAVE H5 TROUGH LIFTING NORTHEAST ACROSS THE UPPER PLAINS...BRINGING A SURFACE WARM FRONT WITH IT. THE MOST ACTIVE PART OF THE SYSTEM APPEARS TO MOVE INTO C ILLINOIS DURING SATURDAY EVENING...AFTER THE WARM FRONT LIFTS JUST N OF OUR CWA. A 50 KT LLJ WILL AID IN MOISTURE TRANSPORT. SHEAR PARAMS INDICATE MORE LINEAR CONVECTION AND SQUALL LINE DEVELOPMENT...WITH EMBEDDED SUPERCELLS AT THIS POINT. LONG TERM...SUNDAY THROUGH THURSDAY. WITH THE LONG WAVE TROUGH AXIS STILL OVERHEAD ON SUNDAY...I KEPT THE 30 POPS ALL DAY AND SLIGHT CHANCE POPS FOR SUNDAY NIGHT. MONDAY SHOULD PROVIDE A BREAK IN THE ACTION...UNTIL A POTENT COLD FRONT SWEEPS FROM THE N PLAINS ACROSS ILLINOIS ON TUESDAY AFTERNOON AND EVENING. A DRY SLOT SHOULD CUT OFF MOST PRECIP FOR WEDNESDAY...BUT THE WRAP AROUND MOISTURE AND COLD POOL SHOULD PROVIDE STEEP ENOUGH LAPSE RATES FOR SHOWERS ON WED NIGHT AND THURSDAY. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && HARDIMAN/SHIMON
Hazardous weather outlook, Apr 13, 10:40 AM CDT, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1040 AM CDT THU APR 13 2006 ILZ027>031-036>038-040>057-061>063-066>068-071>073-141100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1040 AM CDT THU APR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A WARM FRONTAL BOUNDARY WILL BECOME ESTABLISHED ACROSS NORTHERN ILLINOIS TODAY. A COMPLEX OF THUNDERSTORMS IS EXPECTED TO MOVE SOUTHEAST ALONG THIS BOUNDARY TONIGHT. THE STORMS MAY IMPACT PARTS OF CENTRAL AND SOUTHEAST ILLINOIS TONIGHT...ESPECIALLY FROM I-74 NORTH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AFTER 8 PM AS THE COMPLEX MOVES THROUGH...PRIMARILY ALONG AND NORTH OF I-74. LARGE HAIL IS THE PRIMARY THREAT...THOUGH DAMAGING WIND GUSTS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A DISTURBANCE WILL MOVE ALONG THE LINGERING FRONTAL BOUNDARY FRIDAY AFTERNOON AND NIGHT...BRINGING A RISK OF THUNDERSTORMS TO CENTRAL AND SOUTHEAST ILLINOIS. ONCE AGAIN...THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH THESE STORMS FRIDAY AFTERNOON AND EVENING. ADDITIONAL DISTURBANCES WILL MOVE THROUGH THE REGION SATURDAY NIGHT AND SUNDAY AND AGAIN TUESDAY NIGHT. THESE SYSTEMS WILL BRING ANOTHER THREAT OF MORE THUNDERSTORMS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AFTER SUNSET AND AGAIN ON FRIDAY AFTERNOON AND EVENING. KMH/BAK
In the hours before
Local storm report, Apr 14, 12:21 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1221 AM CDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM HAIL ROME 40.88N 89.51W
04/14/2006 M1.00 INCH PEORIA IL TRAINED SPOTTER
HAIL DURATION 10 MINUTES
&&
KELLYLocal storm report, Apr 14, 12:22 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1222 AM CDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM HAIL CHILLICOTHE 40.92N 89.50W
04/14/2006 M2.00 INCH PEORIA IL EMERGENCY MNGR
&&
KELLYLocal storm report, Apr 14, 12:23 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1223 AM CDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 AM HAIL 2 W METAMORA 40.79N 89.40W
04/14/2006 M0.75 INCH WOODFORD IL EMERGENCY MNGR
&&
KELLYLocal storm report, Apr 14, 12:32 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1232 AM CDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 AM TSTM WND GST 1 E LINCOLN 40.15N 89.35W
04/14/2006 M67 MPH LOGAN IL NWS EMPLOYEE
MEASURED WIND GUST ON RSOIS UPPER AIR SURFACE EQUIPMENT
AT THE NATIONAL WEATHER SERVICE OFFICE.
&&
KELLYLocal storm report, Apr 14, 12:40 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1240 AM CDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 AM HAIL 3 W CLINTON 40.15N 89.02W
04/14/2006 M0.75 INCH DE WITT IL TRAINED SPOTTER
&&
KELLYLocal storm report, Apr 14, 12:46 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1246 AM CDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 AM HAIL WAPELLA 40.22N 88.96W
04/14/2006 M1.75 INCH DE WITT IL EMERGENCY MNGR
GOLFBALL HAIL REPORTED ALONG A LINE FROM WAPELLA...TO
HALLSVILLE...TO KENNEY
1238 AM HAIL HALLSVILLE 40.15N 89.10W
04/14/2006 M1.75 INCH DE WITT IL EMERGENCY MNGR
GOLFBALL HAIL REPORTED ALONG A LINE FROM WAPELLA...TO
HALLSVILLE...TO KENNEY
1238 AM HAIL KENNEY 40.10N 89.09W
04/14/2006 M1.75 INCH DE WITT IL EMERGENCY MNGR
GOLFBALL HAIL REPORTED ALONG A LINE FROM WAPELLA...TO
HALLSVILLE...TO KENNEY
&&
KELLYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 9:46 PM CDT | Tornado Warning | ILX | Knox | 44 min |
| Apr 13, 10:29 PM CDT | Tornado Warning | ILX | Knox | 46 min |
| Apr 13, 10:41 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 49 min |
| Apr 13, 10:51 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Stark | 54 min |
| Apr 13, 10:59 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 61 min |
| Apr 13, 11:04 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 56 min |
| Apr 13, 11:12 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 63 min |
| Apr 13, 11:15 PM CDT | Tornado Warning | ILX | Knox | 30 min |
| Apr 13, 11:22 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell | 53 min |
| Apr 13, 11:41 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 64 min |
| Apr 13, 11:44 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Stark | 61 min |
| Apr 13, 11:52 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 53 min |
| Apr 13, 11:56 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan | 64 min |
| Apr 14, 12:01 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 48 min |
| Apr 14, 12:15 AM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 30 min |
| Apr 14, 12:16 AM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 59 min |
| Apr 14, 12:24 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Piatt | 66 min |
| Apr 14, 12:28 AM CDT | Tornado Warning | ILX | Logan | 36 min |
| Apr 14, 12:35 AM CDT | Tornado Warning | ILX | DeWitt, Macon | 40 min |
| Apr 14, 12:56 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 64 min |
| Apr 14, 1:08 AM CDT | Severe Thunderstorm Warning | ILX | Piatt | 37 min |
| Apr 14, 1:22 AM CDT | Tornado Warning | ILX | Piatt | 23 min |
| Apr 14, 1:31 AM CDT | Tornado Warning | ILX | Champaign, Douglas | 29 min |
| Apr 14, 1:50 AM CDT | Severe Thunderstorm Warning | ILX | Champaign | 41 min |
| Apr 14, 8:59 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 27 min |
| Apr 14, 9:17 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Menard | 58 min |
| Apr 14, 9:50 AM CDT | Severe Thunderstorm Warning | ILX | Logan, Sangamon | 44 min |
| Apr 14, 10:19 AM CDT | Severe Thunderstorm Warning | ILX | Macon | 49 min |
| Apr 14, 6:19 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 41 min |
| Apr 14, 6:44 PM CDT | Tornado Warning | ILX | Vermilion | 16 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.